Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Mucus producing cough over a month. Taking steroids, not getting better. Recommendations?

My 17 year old son has had a chronic, mucus producing cough for over a month.
His pediatrician tried antibiotics and steroids. Nothing helps. Went to my sons regular
Allergist who said his lung function ahead significantly decreased. (He was ona. Low dose
Of maintenance inhaler Flovent ). Allergist put him on another course of steroids and
Changed his inhaler to Advair 2x/day. Five days later, my son is no better. He coughs
Constantly, day and night. What could be going on and what else is there to do?
Allergist thought my son would turn around pretty quickly with new treatment. Thank you!
Asked On : Thu, 10 Oct 2013
Answers:  1 Views:  12
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
ENT Specialist 's  Response
Hello

Welcome in H.C.M.

I have gone through your query regarding mucous producing chronic cough and you have already taken antibiotics , steroids but no relief is there.

No doubt you are having chronic respiratory tract inflammation involving your throat and chest. Most likely you are having allergic bronchitis but to made proper diagnosis and treatment you should do-

1- X-Ray chest.

2- Culture and sensitivity of throat swab.

3- Pulmonary function test.

4- Sputum for AFB.

Apart from this good clinical examination of cardio-respiratory system is necessary for plan for treatment.

Regards.
Answered: Thu, 10 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor